Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 129, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 19, 2001, 6:43 PM EDT for Bradford County, Clay County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2001, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 19, 2001, 7:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Bradford County, FL, Clay County, FL
The radar
The Jacksonville radar (KJAX), 65 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 192244 SVRJAX FLC007-019-192330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 643 PM EDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLAY COUNTY IN NORTHEAST FLORIDA SOUTHERN BRADFORD COUNTY IN NORTHERN FLORIDA * UNTIL 730 PM EDT * AT 643 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES SOUTH OF KINGSLEY...OR ABOUT 13 MILES NORTH OF MELROSE...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL MOVE INTO THE HAMPTON AREA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. $$ LAT...LON 2990 8217 2978 8202 2996 8170 3008 8183 ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:50 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 19, 2:50 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT TUE JUN 19 2001 CURRENTLY...RADAR INDICATE THAT CONVECTION IS BEGINNING TO FIRE OVER THE SOUTHEAST GEORGIA/NORTHEAST FLORIDA AREA. THE STORMS ARE SLOW MOVERS SO THE GREATEST THREAT AT THIS TIME APPEAR TO BE HEAVY RAIN AND DANGEROUS LIGHTNING. A SURFACE RIDGE AXES WILL REMAIN NORTH OF THE AREA AND KEEP AN EASTERLY FLOW ACROSS THE AREA THROUGH WEDNESDAY...THEN DROP SLOWLY SOUTH OF THE AREA BY FRIDAY. A COLD FRONT WILL APPROACH THE AREA ON FRIDAY...AND DROP SOUTH ACROSS THE AREA SATURDAY. THE FRONT SHOULD THEN DISSIPATE ACROSS THE AREA SUNDAY OR MONDAY. WILL GO WITH MORE OF THE SAME FOR THIS PACKAGE WITH MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEKEND. MAY HAVE TO INCREASE POPS FOR SATURDAY...HOWEVER THAT IS IN THE EXTENDED SO NOT A PROBLEM AT THIS TIME. PRELIM AMG 70/92/71/90 3434 SSI 72/85/73/85 3323 JAX 70/88/71/89 3434 GNV 67/90/69/88 3435 33 .JAX... .FL...NONE. .GA...NONE. SCOTT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:20 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 40 min |
| Jun 19, 5:15 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.